Georgia, 2010Damaging Winds in Georgia, June 20, 2010
June 20, 2010 · NWS TAE · 4 events in 4 counties and zones
An unstable air mass resulted in the development of afternoon thunderstorms that produced some severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable air mass resulted in the development of afternoon thunderstorms that produced some severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 20, 1:20 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 20, 1:20 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EDT SUN JUN 20 2010
...ANOTHER STORMY LATE AFTERNOON INTO NIGHTTIME EXPECTED...
.SYNOPSIS...
DURING THE EARLY AFTERNOON AND SIMILAR TO YESTERDAY...NUMEROUS
STORMS DEVELOPED ALONG THE GULF COAST SEA BREEZE ACROSS THE SE BIG
BEND. BY MID AFTERNOON...ADDITIONAL STORMS BEGAN ACROSS S/CNTRL
GA COUNTIES ALONG AND EAST OF A SURFACE TROUGH. AT 2 PM EDT..TEMPS
WERE GENERALLY AROUND 90...EXCEPT FOR NOTICEABLY COOLER ACROSS THE
STORMY SOUTHEAST BEND. DURING NEXT FEW HOURS...CONVECTION WILL
INCREASE IN COVERAGE AND INTENSITY AS SEABREEZE AND OUTFLOW MERGERS
OCCUR. SOME OF THESE STORMS MAY BE STRONG TO POSSIBLY SEVERE.
AT UPPER LEVELS...
THE LARGE SCALE CONUS PATTERN HIGHLIGHTED BY WRN STATES TROUGH WITH
STRONG LOW OVER OREGON AND FLAT WLY FLOW ACROSS MOST OF REMAINING
NRN STREAM...EXCEPT FOR WEAK TROFFING OVER NE STATES. SRN STREAM
WITH DEEP LAYER RIDGING FROM AZ EWD ACROSS CNTRL GULF REGION AND SWD
INTO GULF OF MEX...AND RIDGING OVER ADJACENT ATLC. THIS YIELDS A
WEAKNESS IN BETWEEN...AND OVER LOCAL AREA...MARKED BY 850-500 MB
INVERTED TROF OVER THE EASTERN GULF TO EXTREME SOUTHEAST STATES.
THIS REFLECTED IN 12Z RAOBS. I.E. TAE WITH 2.02 INCH PWAT AND VERY
LIGHT NLY FLOW UP TO MID LEVELS.
THUS UPPER RIDGE CONTINUES TO SHIFT WEST IN LAST 24 HRS GIVING WAY
TO AREA TROUGH AND A MORE UNSTABLE ENVIRONMENT. SO STILL ENOUGH
SUBSIDENCE FOR WARM TEMPERATURES BUT NOT NEARLY ENOUGH TO SUPPRESS
CONVECTION. LOCATION OF WEAKNESS AIDED BY WEAK H5 IMPULSES SHOWN ON
SATELLITE SPREADING ROUNDING THE SOUTHERN HIGH AND SPREADING ESE
TOWARDS NE GULF. DURING THE NEXT 24 HRS...WRN UPPER TROUGH WILL
MIGRATE ENE OVERSPREADING THE NORTHERN ROCKIES TONIGHT AND SW
MONTANA BY MON MORN. MID/UPPER LEVEL RIDGING ANCHORED OVER S/CNTRL
U.S. WILL THEN BUILD EAST INTO THE SOUTHEAST U.S. AND FLORIDA WHILE
AREA TROUGH FILLS IN WHILE RETREATING SWWD INTO GULF OF MEX.
AT LOWER LEVELS...
LOCAL REGION HIGHLIGHTED BY WEAK LEE TROUGH FROM S/CNTRL GA TO
VCNTY APALACHICOLA CONNECTING TO LOW WEST OF TAMPA. A RIDGE AXIS WAS
LOCATED OVER N/CNTRL FL. DURING THE SHORT TERM...RIDGE AXIS WILL
DRIFT NORTH TO ACROSS NORTH FLORIDA ON MONDAY AND INTO SOUTH GEORGIA
ON TUESDAY. SO OVER THE SHORT TERM PERIOD WE WILL SEE A TRANSITION
IN THE MEAN 1000-700MB FLOW FROM LIGHT NORTH TO NORTHEAST (< 10 KTS)
LATER TODAY TO LIGHT TO MODERATE SOUTHEAST TO SOUTH (AROUND 10 KTS)
FOR MONDAY AND TUESDAY RESULTING IN A RETURN TO DEEPER MOISTURE.
THIS WILL FAVOR FAIRLY UNIFORM CHANCE TO LIKELY POPS ACROSS THE
TRI-STATE REGION WITH COASTAL COUNTIES FOR AFTERNOON AND INLAND
COUNTIES FOR EVENING STORMS. MID LEVEL IMPULSES WILL CONTINUE TO
DROP SE AROUND LARGE UPPER HIGH TO THE WEST ENHANCING THE STORMS AND
SOME WILL PROBABLY BE STRONG TO SEVERE AGAIN. LIGHT WINDS WILL AGAIN
FAVOR HEAVY RAIN. ON WED...A TROPICAL WAVE WILL APPROACH THE S
PORTION OF THE FL PENINSULA. FLOW SHIFTS TO MODERATE ELY WITH DRYING
OUT OF LOCAL AIRMASS. WITH THE AREA IS ON THE W SIDE OF THE
WAVE...POPS WILL BE A LOWER THAN NORMAL.
.SHORT TERM...THIS EVENING INTO WEDNESDAY..
TONIGHT...SEA BREEZE CLIMATOLOGY FAVORS HIGHER POPS OVER OUR ERNMOST
ZONES WHERE LOCATION OF DEEPER MOISTURE WILL BE FOUND. AS PER RECENT
DAYS AND PER LOCAL WRF 4KM MODEL...GULF SEABREEZE INDUCED CONVECTION
DURING LATE AFTN/EARLY EVE WILL INTERACT WITH ADDITIONAL CONVECTION
DEVELOPING WITH E COAST SEA BREEZE AND IN TURN INTERACT WITH
SURFACE TROUGH. THIS CONVECTION WILL PUSH SWWD TO COAST AT NIGHT AND
OFFSHORE OVERNIGHT. SEABREEZE/OUTFLOW CLASHES ALONG AND EAST OFF
SURFACE TROUGH WILL SERVE AS FOCUS OF CONVECTION ESPECIALLY NEAR
I-75 THIS EVE. THIS WILL BE AIDED BY NEXT SHORTWAVE/VORT LOBE
EXTENDING NE-SE AND BISECTING CWA AT 2 PM EDT AND EXPECTED TO
MOVE ACROSS REST OF CWA INTO THIS EVE.
WITH STEEP LOW LEVEL LAPSE RATES AND DECENT INSTABILITY BY
AFTERNOON...WET DOWNBURSTS CAPABLE OF DAMAGING WINDS WILL BE
POSSIBLE INTO AT LEAST MID EVE. SIMILAR TO THE PAST FEW DAYS.
PWATS REMAIN HIGH. A WEAK STEERING FLOW WILL FAVOR SLOW MOVING
STORMS WHICH WILL CONTINUE THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL...ALONG WITH FREQUENT LIGHTNING STRIKES AND GUSTY WINDS
ESPECIALLY NEAR COAST AND ADJACENT WATERS. WILL GO WITH 0-40 PCT N-S
POP GRADIENT. LOWS OVERNIGHT WILL BE IN THE LOW TO MID 70S. RESIDUAL
MOISTURE COMBINED WITH HIGH DEW POINTS/CALM WINDS WILL FAVOR
DEVELOPING FOG.
MONDAY...LIGHT ESE STEERING FLOW. 40-70 NW-SE POP GRADIENT. INLAND
HIGHS FROM AROUND 90 SE BIG BEND TO 95 SE ALA/SW GA.
TUESDAY...MODERATE SSE FLOW. 30-60 POP GRADIENT.
WEDNESDAY...MODERATE ELY FLOW. 20-30 PCT POP GRADIENT.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...A BROAD UPPER LEVEL
RIDGE WILL DOMINATE THE TRI-STATE AREA THROUGH THE PERIOD...WITH
TROUGHS ANCHORED ALONG THE WEST COAST AND OVER THE WESTERN ATLANTIC.
THE LOW LEVEL FLOW WILL REMAIN SOUTHEAST...AND CONVECTION WILL BE
PRIMARILY DRIVEN BY AFTERNOON SEABREEZES INTERACTING WITH THE
SYNOPTIC FLOW. THE EURO CONTINUES TO BE SOMEWHAT DRIER THAN THE GFS.
HOWEVER...A THE FEATURE TO WATCH WILL BE A TROPICAL WAVE...CURRENTLY
MOVING INTO THE CENTRAL CARIBBEAN...THAT WILL REACH THE WESTERN
CARIBBEAN AND SOUTHERN GULF OF MEXICO BY THE END OF THE WEEK. THE
GFS AND EURO REMAIN CONSISTENT WITH THEIR DIFFERENCES IN HANDLING
THIS SYSTEM... WITH THE EURO REMAINING FASTER AND FURTHER
SOUTH...WHILE THE GFS CONTINUES TO BRING THE WAVE FURTHER NORTH
ACROSS SOUTH FLORIDA INTO THE SOUTHERN GULF OF MEXICO BY THE END OF
THE PERIOD. OTHERWISE... TEMPERATURES WILL REMAIN ABOVE CLIMO...AND
WILL GO WITH A BLEND OF THE GFS AND EURO FOR PRECIPITATION...AND
SHOW POPS A LITTLE BELOW CLIMO.
&&
.MARINE...AS IN RECENT NIGHTS EXPECT LAND BREEZE TO PUSH LAND
CONVECTION OFFSHORE IN EVE WHICH WILL THEN MOVE ACROSS OFFSHORE
WATERS OVERNIGHT. 30-40 PCT POPS OVER WATER TONIGHT. LIGHT WINDS AND
LOW SEAS WILL CONTINUE THROUGH EARLY THIS WEEK. WINDS WILL BECOME
MODERATE WITH SLIGHTLY BUILDING SEAS BY THE MIDDLE TO LATER PART OF
THE WEEK AS THE GRADIENT TIGHTENS ACROSS THE LOCAL WATERS.
&&
.AVIATION...
CONVECTION IS OFF TO A SLIGHTLY SLOWER START THIS AFTERNOON COMPARED
TO RECENT DAYS. HOWEVER...STILL EXPECT SCATTERED TSRA ACROSS THE
AREA WITH THE BEST CHANCE OVER THE EASTERN AREA AROUND KVLD.
CONVECTION WILL DIMINISH AFTER SUNSET WITH SOME AREAS OF MVFR BR
DEVELOPING CLOSE TO DAWN. HIT KECP A LITTLE HARDER WITH MORNING BR
THIS TIME AROUND GIVEN THAT PARTICULAR LOCATION HAS SEEN IFR VSBY
FOR THE PAST COUPLE OF MORNINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 91 72 91 72/ 30 60 30 50 20
PANAMA CITY 77 91 76 90 76/ 40 50 30 40 20
DOTHAN 75 95 74 93 72/ 20 40 20 40 20
ALBANY 74 95 73 94 72/ 20 40 20 40 20
VALDOSTA 73 91 72 92 70/ 30 60 20 60 20
CROSS CITY 73 90 72 93 71/ 40 60 30 50 20
APALACHICOLA 75 89 73 90 75/ 40 50 30 50 20
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
BLOCK/VAN DYKE/DUVAL
Hazardous weather outlook, Jun 20, 5:01 AM EST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 AM EDT SUN JUN 20 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-202200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
601 AM EDT SUN JUN 20 2010 /501 AM CDT SUN JUN 20 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN
DEVELOP TODAY...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING.
SOME OF THE STORMS MAY BE STRONG CONTAINING GUSTY WINDS AND SMALL
HAIL. THE STORMS WILL BE SLOW MOVERS AND HEAVY DOWNPOURS MAY
CAUSE LOCAL FLOODING OF LOW LYING OR POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A TYPICAL SUMMER PATTERN WILL CONTINUE THROUGH THE FORECAST PERIOD
WITH SCATTERED SHOWERS AND STORMS EACH DAY. ALTHOUGH ISOLATED
STRONG TO PULSE SEVERE STORMS CONTAINING SMALL HAIL AND GUSTY
WINDS CAN NOT BE RULED OUT...ORGANIZED SEVERE WEATHER IS NOT
EXPECTED THROUGH THE UPCOMING WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BARRY
In the hours before
Special weather statement, Jun 20, 4:54 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT SUN JUN 20 2010
FLZ017-202300-
LEON-
554 PM EDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN LEON
COUNTY IN NORTH FLORIDA...
* UNTIL 700 PM EDT
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF TALLAHASSEE...MOVING SOUTHWEST
AT 15 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 20, 5:17 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EDT SUN JUN 20 2010
ALZ067-202300-
HENRY-
517 PM CDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HENRY COUNTY IN
SOUTHEAST ALABAMA...
* UNTIL 600 PM CDT
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF ABBEVILLE...MOVING SOUTHWEST AT
5 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 20, 5:26 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT SUN JUN 20 2010
GAZ159-202315-
BROOKS-
626 PM EDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS COUNTY IN
SOUTH CENTRAL GEORGIA...
* UNTIL 715 PM EDT
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF QUITMAN...DRIFTING EAST.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 20, 5:49 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 PM EDT SUN JUN 20 2010
ALZ066-202345-
DALE-
549 PM CDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY IN
SOUTHEAST ALABAMA...
* UNTIL 645 PM CDT
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF HEADLAND...MOVING WEST AT 10
MPH.
PEOPLE IN DALE COUNTY...INCLUDING THE CITY OF OZARK...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 20, 6:02 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM EDT SUN JUN 20 2010
GAZ129>131-210000-
BEN HILL-IRWIN-TIFT-
702 PM EDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BEN HILL...IRWIN AND
TIFT COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 800 PM EDT
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
MYSTIC TO 6 MILES NORTHWEST OF AMBROSE...MOVING SOUTH AT 20 MPH.
THESE STORMS WILL BE NEAR...
MYSTIC BY 710 PM EDT.
OCILLA BY 715 PM EDT.
TIFTON BY 750 PM EDT.
UNIONVILLE BY 755 PM EDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jun 20, 6:04 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EDT SUN JUN 20 2010
FLZ017-027-115-127-210000-
COASTAL FRANKLIN-COASTAL WAKULLA-INLAND WAKULLA-LEON-
704 PM EDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR FRANKLIN...LEON AND
WAKULLA COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 800 PM EDT
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
TALLAHASSEE TO CRAWFORDVILLE...MOVING SOUTHWEST AT 10 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Ben Hill
- When
- June 20, 6:05 PM EST
- Where
- Ben Hill County, Fitzgerald
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Emergency Manager
- Coordinates
- 31.710, -83.250
Multiple trees were blown down with several trees on homes. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Berrien
- When
- June 20, 6:50 PM EST
- Where
- Berrien County, 0.59 mi W of Enigma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.410, -83.330
Multiple trees were blown down in the northwest portion of Berrien county. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Tift
- When
- June 20, 6:50 PM EST
- Where
- Tift County, 0.69 mi N of Brookfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.420, -83.390
Multiple trees were blown down in eastern Tift county. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Worth
- When
- June 20, 7:16 PM EST
- Where
- Worth County, 0.59 mi W of Red Rock
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.580, -83.940
Trees were blown down and a roof was blown off a trailer. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 20, 20102 deaths · 1 event
- Tornado and Flash Flooding in Montana, June 20 to 21, 2010$33 million · EF2 · 26 events
- Lightning Strike in Wyoming, June 20, 20101 death · 1 event
- Wildfire in Arizona, June 20 to 30, 2010$10 million · 1 event
- Flash Flooding and Flooding in Nebraska, June 20 to 29, 2010$712,000 · 2.75 in hail · 29 events
- Hail and Damaging Winds in Massachusetts, June 20, 20102 injured · $426,000 · 1 in hail · 15 events
- Drought in Louisiana, June 20 to 30, 2010$900,000 · 9 events
- Tornado and Hail in Nebraska, June 20, 2010EF2 · 2 events
- Tornado and Hail in South Dakota, June 20, 2010$282,000 · EF0 · 12 events
- Hail and Damaging Winds in Texas, June 20, 2010$295,000 · 55 kt wind · 6 events
- Heat in Kentucky, June 20 to 23, 20107 injured · 11 events
- Heat in Missouri, June 20 to 23, 20106 injured · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243977, 243978, 243979, 243980.